4 Dec 2009
I took Depakote for many years. It worked very well for me. Then I had a bone scan and found out that I had extremely serious osteoporosis. So serious that I had to take Forteo, a drug you inject into your leg, every day for two years. Christopher Reeve went around speaking about it, and it helped him be able to stand up again. Well, it hardly helped me at all. Osteoporosis is in my family, true, but I've always been active and eaten well, and I, a former librarian, did a lot of research on Depakote and osteoporosis. There is definitely a link. You can easily do the research yourself. This is why I had to stop taking Depakote. Now I am on Risperdol, which is not a mood stabilizer, Klonopin for anxiety and pacing, trazodone for sleeping (an antidepressant) and Effexor to prevent depression. But it isn't really working. Risperdol just isn't the thing for bipolar. So I am switching to Lithium.
I had a lot of fears about it, what side effects it has, etc., but my doctor explained all about it and now I'm willing to try it. I thought that such an old drug couldn't possibly be as good as newer ones, but I was wrong. Now I am afraid that I will blow up like a balloon. I'm already at a less than perfect weight, not fat, but not slim. Went from size 6 to size 8. That doesn't sound very serious, I know, but you hate to have to buy new clothes. Well actually I've been buying tons of new clothes because I'm now manic. I'm maxed out on my credit card, into my bank line of credit and just generally not in good shape with my finances. I'm trying hard to balance all the accounts. I'm 62 years old, so it's harder to lose weight anyway. I was diagnosed at age 50, which I know is old. I was in the mental hospital once.
Well, this is much more than you asked for but then I am manic. Probably would've written it all anyway, as I think my manic is starting to lift on its own. As it will do. But I'm still starting Lithium on January 1. That's because I want to enjoy the holidays and be able to drink a little, and I understand that on Lithium you can't drink at all. I'd appreciate any info anyone could provide about that.
My name is just Barbara, but Roxybarb is my user name.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
depakote, lithium, tegretol, and risperdal, have not helped. any other suggestions on what other meds might i talk to my doctor would be helpful. ...
5 answers • 30 Aug 2009
My tremors have increased to the point where they affect my daily life, making it increasingly difficult to eat, bring a glass to my mouth or use ...
5 answers • 31 Jan 2011
Hi, Im new and scared, was just recently diagnosed bipolar 2, I was started on depakote er 250mg one
... a day for a week, then 2 a day for a week, then 3 a day after that. I do.t know if this will help, the drug warnings kinda scare me, but they ...
7 answers • 4 Nov 2011
Was just prescribed depakote today to take at bedtime. I also take lithium, saphris, and occasional kolonopin 1 mg. can I just take in the morning ...
5 answers • 28 Apr 2012